Ever since a paper was published a year ago on the detailing case of melanoma occurring in men due to the intake of the billion dollar industry erectile dysfunction med Viagra, many urologists, scientists and physicians are finding it difficult to answer to questions posed by worried patients whether they can still risk taking Viagra. Lab researchers therefore have embarked on a major journey to find if there is any associated link between ED drugs and skin cancer. You can continue reading this blog to know more about Viagra and if there are any possible links of Viagra in causing skin cancer.
What caused Melanoma in people taking Viagra?
Researchers have come to a point stating that it is not Viagra or other erectile dysfunction pills that cause melanoma; rather it is due to the lifestyle and socioeconomic characteristics of a patient. For instance the tendency of a person to vacation in sunny climates could have put men at risk for skin cancer.
Men who took at least one prescription for an ED medicine encountered a higher risk of about 21% to get affected by malignant melanoma, a skin cancer which instilled a great fear among many people. Sometimes, you happen to notice that there are two things that may occur together, yet it’s not because one is causing the other. There are certain factors that would help to determine if X causes Y or in this case for instance, if more prescription for ED meds like Viagra, Cialis and Levitra are leading to higher risk of melanoma.
Theories based on Viagra research
The researchers first looked at the ED super users who filled more than six prescriptions of Cialis, Levitra and Viagra. These men were found to have no elevated risk of melanoma due to the increased use of the ED pills. These men then looked at what is known as dose response in medical terms. If a medicine has a long half-life in the body i.e. if it circulates for a prolonged time period before being flushed out, could be associated to a higher risk of adverse events.
Also, if there was any true relationship or true cause effects between the ED meds and skin cancer, the researchers state that they should have found more cases of skin cancer in men who were using the ED pills. However, researchers only found an association between the drugs and early stage skin cancer or melanoma.
Associated relationship of Viagra causing skin cancer
Therefore, what should be the reason for causing skin cancer in men who were taking Viagra? One researcher stated that men who have been taking Viagra are known to have higher income and sound educational background. These people can afford and are interested in vacations and enjoy sun exposure in the sea at beachside resorts. So this could relate to the occurring of skin cancer in men who are dependent on the ED pill Viagra. This indicates that Viagra causing skin cancer is not entirely a hoax but is a true finding according to the research.